Skip to Main content Skip to Navigation
Journal articles

Observability in Connected Strongly Regular Graphs and Distance Regular Graphs

Alain Y. Kibangou 1 Christian Commault 2
1 NECS [2007-2015] - Networked Controlled Systems
Inria Grenoble - Rhône-Alpes, GIPSA-DA [2007-2015] - Département Automatique
2 GIPSA-SLR [2007-2015] - GIPSA - Systèmes linéaires et robustesse
GIPSA-DA [2007-2015] - Département Automatique
Abstract : This paper concerns the study of observability in consensus networks modeled with strongly regular graphs or distance regular graphs. We first give a Kalman-like simple algebraic criterion for observability in distance regular graphs. This criterion consists in evaluating the rank of a matrix built with the components of the Bose-Mesner algebra associated with the considered graph. Then, we define some bipartite graphs that capture the observability properties of the graph to be studied. In particular, we show that necessary and sufficient observability conditions are given by the nullity of the so-called local bipartite observability graph (resp. local unfolded bipartite observability graph) for strongly regular graphs (resp. distance regular graphs). When the nullity cannot be derived directly from the structure of these bipartite graphs, the rank of the associated bi-adjacency matrix allows evaluating observability. Eventually, as a by-product of the main results we show that non-observability can be stated just by comparing the valency of the graph to be studied with a bound computed from the number of vertices of the graph and its diameter. Similarly nonobservability can also be stated by evaluating the size of the maximum matching in the above mentioned bipartite graphs.
Complete list of metadatas

Cited literature [31 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01092954
Contributor : Alain Kibangou <>
Submitted on : Thursday, October 24, 2019 - 2:43:14 PM
Last modification on : Thursday, July 9, 2020 - 5:02:06 PM
Document(s) archivé(s) le : Saturday, January 25, 2020 - 4:49:58 PM

File

Observability_distance_regular...
Files produced by the author(s)

Identifiers

Citation

Alain Y. Kibangou, Christian Commault. Observability in Connected Strongly Regular Graphs and Distance Regular Graphs. IEEE Transactions on Control of Network Systems, IEEE, 2014, 1 (4), pp.360-369. ⟨10.1109/TCNS.2014.2357532⟩. ⟨hal-01092954⟩

Share

Metrics

Record views

748

Files downloads

138